Kentucky, 2011Flood and Heavy Rain in Kentucky, September 4 to 6, 2011
September 4 to 6, 2011 · NWS JKL · 10 events in 5 counties and zones
Widespread moderate to heavy rain showers brought heavy rain to portions of eastern KY on September 5th and 6th. The counties that received the most rain were Letcher, Bell, Lee, and Perry.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread moderate to heavy rain showers brought heavy rain to portions of eastern KY on September 5th and 6th. The counties that received the most rain were Letcher, Bell, Lee, and Perry. Two to four inches of rain fell in these areas. An isolated flooding event also occurred in the town of Gordon in Letcher county. The Tri-Cities area of Harlan county received 7.03 inches of rainfall over a 48 hour period beginning on Sunday, September 4th and ending on Tuesday, September 6th. Other areas of Harlan county received between 5.26 and 5.77 inches of rain over the Labor Day weekend.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Sep 4, 12:56 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 4, 12:56 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
156 PM EDT SUN SEP 4 2011
.SHORT TERM.../THE REST OF TODAY/
SURFACE COLD FRONT IS CURRENTLY ALIGNED FROM NORTHERN OHIO DOWN
THROUGH SOUTHEAST INDIANA AND CLOSE TO THE OHIO RIVER...WITH NEARLY
STATIONARY LINE OF CONVECTION ONGOING ACROSS WESTERN KENTUCKY. ONLY
MID AND HIGH LEVEL CLOUDS ARE STREAMING IN FROM THE SOUTHWEST FROM
LEE...HOWEVER THERE HAS BEEN NO CONVECTION POPPING JUST YET ACROSS
EASTERN KENTUCKY. TEMPERATURES HAVE JUMPED TO THE MID 80S WHERE THE
CLOUDS HAVE BEEN THINNER...WHILE UPPER 70S AND LOWER 80S ARE THE RULE
UNDER THE THICKER DECK.
WILL MAINTAIN THE GOOD CHANCE TO LIKELY POPS FOR THIS AFTERNOON
AS CONVECTIVE TEMPERATURES WILL EVENTUALLY BE REACHED WITH LITTLE IN
THE WAY OF A CAP TODAY. HAVE JUST CONFINED THESE HIGHER POPS TO
SMALLER AND LATER WINDOW FOR TODAY.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TODAY THROUGH MONDAY NIGHT/
A COLD FRONT STRETCHING FROM OKLAHOMA CITY TO NEAR CHICAGO EARLY
THIS MORNING WILL CONTINUE SWEEPING SOUTHEAST TODAY BUT THEN SLOW UP
TONIGHT AS IT BEGINS TO INTERACT WITH A NORTHWARD MOVING TROPICAL
STORM LEE. THE FRONT WILL LIKELY STALL OVER EAST TENNESSEE AND
SOUTHWEST VIRGINIA MONDAY AND MONDAY NIGHT WHILE THE REMNANTS OF LEE
TRACK SLOWLY NORTHEASTWARD INTO ALABAMA.
THE COMBINATION OF DEEP MOISTURE FLOWING NORTH FROM TROPICAL STORM
LEE...AN APPROACHING SURFACE FRONT...AND INCREASING UPPER DIVERGENCE
FROM THE RIGHT ENTRANCE REGION OF AN DEVELOPING H3 JET MAX WILL
RESULT IN INCREASING RAIN CHANCES TODAY AND TONIGHT. WHILE CLOUD
COVER WILL LIMIT DESTABILIZATION TO AN EXTENT TODAY...PROGS INDICATE
QPF BLOSSOMING BETWEEN 21Z AND 00Z. SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD DEVELOP BY MIDDAY AND THEN BECOME MORE NUMEROUS
FROM WEST TO EAST LATE IN THE AFTERNOON AND EARLY EVENING.
INSTABILITY WILL FADE QUICKLY DURING THE EVENING AND THE PRECIP WILL
TRANSITION TO A STRATIFORM RAIN AS THE SURFACE FRONT EASES THROUGH
AND SETS UP TO OUR SOUTHEAST. THE DEEPER MOISTURE AND BEST LIFT WILL
TRANSITION SLOWLY SOUTHEASTWARD THROUGH THE DAY ON MONDAY...WITH
RAIN DIMINISHING OVER OUR NORTHWEST COUNTIES BY AFTERNOON WHILE FAR
SOUTHEAST KENTUCKY HOLDS ON TO A STEADY RAIN. RAIN MAY THEN TAPER
OFF FOR A WHILE MONDAY EVENING OVER SOUTHEAST KENTUCKY...BUT ANOTHER
WAVE OF RAIN IS EXPECTED TO FEED NORTH MONDAY NIGHT AND CONTINUE
INTO TUESDAY AS THE FADING TROPICAL SYSTEM APPROACHES. THE
NORTHWESTWARD EXTENT TO THE SECOND WAVE OF RAIN IS SOMEWHAT
UNCERTAIN.
THE 04/00Z MODEL SUITE..AFTER THROWING OUT THE NAM WHICH HAS
INITIALIZED POORLY AROUND TROPICAL STORM LEE...CONTINUES TO PEG
SOUTHEAST KENTUCKY WITH THE HEAVIEST RAINFALL. THROUGH 12Z TUE...
AMOUNTS UP TO 3 INCHES ARE EXPECTED ALONG THE VIRGINIA BORDER WITH
LESSER AMOUNTS TO THE NORTHWEST. FLASH FLOOD GUIDANCE IS VERY HIGH
DUE TO THE RECENT DRY CONDITIONS AND THE PROLONGED NATURE OF THE
EXPECTED RAINFALL SHOULD KEEP ANY HYDRO RELATED PROBLEMS TO A
MINIMUM. HOWEVER...THERE IS SOME POTENTIAL FOR LOCALLY HIGHER
AMOUNTS DEPENDING ON WHERE THE SURFACE FRONT SETS UP...SO WILL ISSUE
A HYDROLOGIC OUTLOOK PRODUCT HIGHLIGHTING OUR RAINFALL FORECAST AND
ANY POTENTIAL IMPACTS.
THE OTHER NOTEWORTHY ASPECT TO THIS PATTERN CHANGE WILL BE THE
DRAMATIC CHANGE IN TEMPERATURES. CLOUDS AND FALLING HEIGHTS ALOFT
WILL PRODUCE AT LEAST A 10 DEGREE DROP IN HIGHS TODAY COMPARED TO
YESTERDAY TO BE FOLLOWED BY ANOTHER 15 TO 20 DEGREE REDUCTION IN
HIGHS ON MONDAY.
.LONG TERM.../TUESDAY THROUGH SATURDAY/
THE FORECAST PERIOD WILL BE DOMINATED BY THE REMNANT LOW FROM
TROPICAL STORM LEE. THE ECMWF AND GFS ARE SIMILAR IN THEIR HANDLING
OF THE SYSTEM. ON TUESDAY MORNING ITS CENTER SHOULD BE OVER MS AND AL
AND DRIFTING SLOWLY NORTH. DEEP MOISTURE WILL BE DRAWN NE ALONG THE
APPALACHIANS IN THE FLOW OF A LARGE SCALE EASTERN CONUS MID/UPPER
LEVEL TROUGH. THE BEST CHANCE AT RAIN WITHIN THE JKL FORECAST AREA
WILL BE IN OUR SE ON TUESDAY. AS THE MAIN PART OF THE TROUGH LIFTS
OUT...THE MOIST CONVEYOR WILL WEAKEN AND MOVE EAST. HOWEVER...THE
REMNANT LOW IS FORECAST TO BE LEFT BEHIND MEANDERING OVER THE TN AND
OH VALLEYS. THIS WILL MEAN A PERSISTENT POSSIBILITY OF SHOWERS...BUT
WITH POPS SHOWING AN OVERALL LOWERING TREND AS THE LOW SLOWLY FILLS
AND WEAKENS. ALTHOUGH POPS WILL BE LOWER BY THE END OF THE WEEK...A
REDUCTION IN CLOUDS MAY ALLOW ENOUGH HEATING FOR THUNDER TO OCCUR
FRIDAY AND SATURDAY.
FOR TEMPS...DIURNAL RANGE WILL BE LIMITED BY CLOUDS/PRECIP EARLY IN
THE PERIOD...WITH HIGH TEMPS BEING BELOW NORMAL. BY THE END OF THE
PERIOD TEMPERATURES SHOULD REBOUND CLOSER TO SEASONAL LEVELS.
&&
.AVIATION.../18Z TO 18Z/...UPDATED
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN
AREAL COVERAGE THROUGH THE REST OF THE AFTERNOON. STILL...WITHOUT
ANYTHING ORGANIZED MOVING IN...HAVE ONLY INCLUDED VCTS AT THE TAF
SITES...AND THEREFORE KEPT VFR CONDITIONS THROUGH THE EVENING. ANY
DIRECT HIT FROM A HEAVIER SHOWER OR THUNDERSTORM WILL BRING TEMPORARY
LIFR OR WORSE CONDITIONS. MORE STEADIER RAINFALL AS MOISTURE FROM LEE
STREAMS IN FROM THE SOUTHWEST OVERNIGHT...WHEN CEILINGS WILL
GRADUALLY LOWERING TO IFR. SOME IMPROVEMENT WILL LIKELY OCCUR TOWARDS
THE END OF THE PERIOD...AS THE FIRST WAVE OF MOISTURE ASSOCIATED WITH
LEE EXITS.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...ABE/GEOGERIAN
LONG TERM....HAL
AVIATION...GEOGERIAN
Hazardous weather outlook, Sep 4, 3:39 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
439 AM EDT SUN SEP 4 2011
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
439 AM EDT SUN SEP 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. MOISTURE FROM
THE REMNANTS OF TROPICAL STORM LEE WILL ALSO RESULT IN A PERIOD OF
HEAVY RAINFALL BY LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A PROLONGED PERIOD OF RAIN...HEAVY AT TIMES...IS EXPECTED TO
CONTINUE THROUGH AT LEAST TUESDAY FOR MUCH OF EAST KENTUCKY.
RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES BY TUESDAY
EVENING ALONG THE TENNESSEE AND VIRGINIA BORDER WITH 1 TO 2 INCHES
ELSEWHERE. ISOLATED FLASH FLOODING WILL BE POSSIBLE IN AREAS THAT
EXPERIENCE LOCALLY HEAVY RAINFALL. ALSO...SIGNIFICANT RISES ARE
LIKELY ON AREA CREEKS AND STREAMS...ESPECIALLY SOUTHEAST OF A LINE
FROM LONDON...TO HAZARD...TO PRESTONSBURG.
THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY INSTANCES
OF FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON.
ABE
In the hours before
Special weather statement, Sep 4, 1:16 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
216 PM EDT SUN SEP 4 2011
KYZ120-041845-
PIKE-
216 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 245
PM EDT SUNDAY AFTERNOON...
PIKE.
AT 215 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARROWBONE...
OR 8 MILES SOUTHEAST OF PIKEVILLE...MOVING NORTHEAST AT 15 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FISHTRAP LAKE
AROUND 225 PM EDT...RACCOON AROUND 230 PM EDT...PHYLLIS AROUND 235 PM
EDT...BIGGS AROUND 240 PM EDT...KIMPER AROUND 245 PM EDT...
RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES AROUND ONE
INCH TO ONE AND ONE QUARTER INCHES PER HOUR...GUSTY WINDS UP TO 40
MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
PELTON
Special weather statement, Sep 4, 1:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
217 PM EDT SUN SEP 4 2011
KYZ119-120-041900-
MARTIN-PIKE-
217 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300
PM EDT SUNDAY AFTERNOON...
SOUTHEASTERN MARTIN AND
NORTH CENTRAL PIKE.
AT 217 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CANADA...OR 8
MILES SOUTHWEST OF WILLIAMSON...MOVING NORTH AT 15 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CANADA AROUND
225 PM EDT...BELFRY AROUND 230 PM EDT...FOREST HILLS AROUND 235 PM
EDT...SOUTH WILLIAMSON AROUND 240 PM EDT...RURAL AROUND 245 PM EDT...
RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES
AROUND ONE INCH TO ONE AND ONE QUARTER INCHES PER HOUR...GUSTY WINDS
UP TO 40 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE
AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
PELTON
Special weather statement, Sep 4, 1:25 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
225 PM EDT SUN SEP 4 2011
KYZ110-120-041900-
PIKE-FLOYD-
225 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300
PM EDT SUNDAY AFTERNOON...
WESTERN PIKE AND
SOUTHEASTERN FLOYD.
AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GALVESTON...OR
6 MILES SOUTHWEST OF PIKEVILLE...MOVING NORTHEAST AT 20 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OSBORN AROUND
230 PM EDT...CHLOE AROUND 235 PM EDT...PIKEVILLE AROUND 240 PM EDT...
COAL RUN AROUND 245 PM EDT...ZEBULON AROUND 250 PM EDT...
RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES
AROUND ONE INCH TO ONE AND ONE QUARTER INCHES PER HOUR...GUSTY WINDS
UP TO 45 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE
AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
PELTON
Special weather statement, Sep 4, 1:47 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
247 PM EDT SUN SEP 4 2011
KYZ120-041915-
PIKE-
247 PM EDT SUN SEP 4 2011
...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY
THROUGH 315 PM EDT SUNDAY AFTERNOON...
PIKE.
AT 246 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
GARDEN VILLAGE...OR NEAR PIKEVILLE...MOVING NORTHEAST AT 15 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CHLOE AROUND
300 PM EDT...FISHTRAP LAKE AROUND 305 PM EDT...RACCOON AROUND 310 PM
EDT...
RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF ONE TO
ONE AND A HALF INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...
FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
DUSTY
Special weather statement, Sep 4, 1:50 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
250 PM EDT SUN SEP 4 2011
KYZ058-059-041930-
POWELL-ESTILL-
250 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330
PM EDT SUNDAY AFTERNOON...
POWELL AND
ESTILL.
AT 250 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WINSTON...OR
NEAR IRVINE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WISEMAN
CROSSING STATION AROUND 255 PM EDT...HARGETT AROUND 300 PM EDT...
HARDWICK AROUND 305 PM EDT...VAUGHNS MILL AROUND 310 PM EDT...
KNOWLTON AROUND 315 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
DUSTY
Heavy Rain, Letcher
- When
- September 4, 2:00 PM EST to September 5, 2:45 PM EST
- Where
- Letcher County, 2 mi SE of Whitesburg
- Reported by
- COOP Observer
- Coordinates
- 37.099, -82.794
A coop weather observer reported that 3.38 inches of rain had fallen near Whitesburg since Sunday afternoon. Of that total, 2.27 inches had fallen since 7 am Monday morning.
Heavy Rain, Bell
- When
- September 4, 6:30 PM EST to September 5, 1:30 PM EST
- Where
- Bell County, 1 mi SW of Pineville
- Reported by
- Trained Spotter
- Coordinates
- 36.760, -83.693
From 730 pm on September 4th through 230 pm on September 5th, 2.70 inches of rain fell near Whitesburg.
Heavy Rain, Perry
- When
- September 4, 6:30 PM EST to September 5, 6:30 PM EST
- Where
- Perry County, Engle
- Reported by
- Trained Spotter
- Coordinates
- 37.380, -83.250
A trained spotter reported that 2 inches of rain had fallen in Engle since 730 pm on Sunday, September 4th.
Heavy Rain, Letcher
- When
- September 5, 12:00 PM EST to 12:30 PM EST
- Where
- Letcher County, 4 mi NNW of Whitesburg
- Reported by
- Trained Spotter
- Coordinates
- 37.173, -82.848
A half an inch of rain fell in 30 minutes near Whitesburg. The total rainfall since Sunday evening was 3 inches.
Flood, Letcher
- When
- September 5, 1:30 PM EST to 4:30 PM EST
- Where
- Letcher County, 0.94 mi NNW of Gordon to 0.89 mi NNW of Gordon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.993, -83.024
Water of unknown depth flowing over Hwy 160 in Gordon. Road is currently open and this is a flood prone area.
Heavy Rain, Letcher
- When
- September 5, 7:00 PM EST
- Where
- Letcher County, Whitesburg
- Reported by
- COOP Observer
- Coordinates
- 37.120, -82.820
The 12 hour rainfall total ending at 8 pm at Whitesburg was 3.05 inches. The 24 hour rainfall total was 4.16 inches.
Heavy Rain, Harlan
- When
- September 6, 6:30 AM EST
- Where
- Harlan County, Cumberland
- Reported by
- Public
- Coordinates
- 36.970, -82.980
As 730 am on September 6th, 5.40 inches of rain had fallen in Cumberland. This was a 48 hour rainfall total.
Heavy Rain, Lee
- When
- September 6, 7:00 AM EST
- Where
- Lee County, Ida May
- Reported by
- Trained Spotter
- Coordinates
- 37.520, -83.770
A total of 2.67 inches of rain had fallen in Ida May since Sunday, September 4th.
Heavy Rain, Bell
- When
- September 6, 8:00 AM EST
- Where
- Bell County, 1 mi SW of Pineville
- Reported by
- Trained Spotter
- Coordinates
- 36.760, -83.693
A total of 1.65 inches of rain had fallen near Pineville since Monday afternoon. The storm total rainfall since Sunday afternoon was 4.35 inches.
Heavy Rain, Perry
- When
- September 6, 6:30 PM EST
- Where
- Perry County, Chavies
- Reported by
- Trained Spotter
- Coordinates
- 37.350, -83.370
The 48 hour rainfall total ending at 730 pm in Chavies was 2.80 inches.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, September 4 to 30, 20112 deaths · $250 million · 1 event
- Wildfire in Texas, September 4 to 13, 20112 deaths · 2 injured · $2.3 million · 1 event
- Flash Flood in Mississippi, September 4 to 5, 20111 death · $20,000 · 1 event
- Rip Current in Michigan, September 4, 20111 death · 1 event
- Tornadoes and Flash Flooding in Alabama, September 4 to 7, 20112 injured · $284,000 · EF0 · 70 events
- Wildfire in Texas, September 4 to 7, 2011$12 million · 2 events
- Wildfire in Texas, September 4 to 6, 2011$10 million · 1 event
- Wildfire in California, September 4 to 10, 2011$10 million · 1 event
- Tornadoes and Flash Flood in Florida, September 4 to 5, 2011$295,000 · EF1 · 12 events
- Tropical Storm in Georgia, September 4 to 5, 201197 events
- Wildfire in Texas, September 4 to 17, 20111 injured · $350,000 · 1 event
- Wildfire in Texas, September 4 to 11, 2011$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339397, 339395, 339398, 339394, 339630, 339399, 339403, 339400, 339401, 339402.